I've had a very bad cough, runny nose, dizzy spells, sneezing, sore throat etc. since the beginning of the year. I haven't slept well in ages, get occasional hot sweats (I'm 73) and have been on lisinopril for several years. I've had 3 lots of antibiotics, a steroid inhaler and chest x-ray which is clear. My dr. has now told me to leave off the lisinopril for a month.
You can but the symptoms you describe do not sound like typical side effects of lisinopril. The only ones close would be the cough, if it is a dry/non productive, and maybe the dizziness. It sounds to me like it may be newly developed allergies (cough, sore throat, respiratory symptoms, runny nose, dizziness from pressure in the internal ear, etc). Sometimes the inflammation caused by allergies can even make us vulnerable to recurring viral or bacterial infections. Have you considered running a few weeks of a daily antihistamine? (Would Recommend claritin... may need 20mg per day to adequately control symptoms). Would do it for prob at least 3 weeks to assess so if there is an underlying infection it can clear. Also, a small dose of benadryl... even 12.5mg (if you can find it in a tablet to split) at bedtime for several days will help dry up secretions which will help significantly with treating or preventing a sore throat. 25mg would be ok too. Plus it will help you sleep in the short term. Be sure to avoid anything like sudafed or other decongestants at bedtime as they are stimulants. As long as your blood pressure is ok the sudafed would be extremely effective for you during the day. Be sure to get the stuff you have to go to the pharmacy counter for (pseudoephedrine... not phenylepherine). Hope this is helpful. Good luck getting to the bottom of whats going on!
- Lisinopril Information for Consumers
- Lisinopril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2009 • 1 answer
Posted 3 Nov 2010 • 1 answer
Posted 16 Feb 2012 • 2 answers
Posted 5 Sep 2012 • 1 answer
Posted 21 Dec 2014 • 3 answers